MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ15
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the aortopulmonary collaterals using a lantern delivery microcatheter (lantern), pod packing coils (pod pc), ruby coil lps, ruby coils, and a non-penumbra diagnostic catheter.During the procedure, the physician attempted to advance the lantern into the diagnostic catheter; however, the physician experienced resistance and the lantern would not advance more than few millimeters into the diagnostic catheter.Therefore, the lantern was removed and a non-penumbra microcatheter was advanced through the diagnostic catheter.The physician then placed a few ruby coils in the target location.Next, the physician advanced the pod pc into the target location; however, while attempting to reposition the pod pc, the pod pc unintentionally detached within the microcatheter.Therefore, the microcatheter containing the detached pod pc was removed and the pod pc was flushed out on the back table.The physician then used the same microcatheter and placed another pod pc successfully.The physician then used another non-penumbra microcatheter to advance the ruby coil lps.While attempting to advance the ruby coil lp into the microcatheter, the ruby coil lp would not advance past its initial position within its introducer sheath.The physician then removed the ruby coil lp and attempted to advance the ruby coil lp on the back table; however, the ruby coil lp still would not advance past its initial position.Therefore, the ruby coil lp was not used.The procedure was completed using a new ruby coil lp, the same microcatheter and the same diagnostic catheter.There was no report of an adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16971072
Report Number3005168196-2023-00236
Device Sequence Number5392746
Product Code HCG
UDI-Device Identifier00814548017648
UDI-Public814548017648
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ15
Device Lot NumberF00005672
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2023
Initial Report FDA Received Date05/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age3 MO
Patient SexFemale
Date Report Sent to FDA01/01/2005